Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What does redness and soreness on the head of the penis and foreskin, indicate?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 6234 Questions
Question
Hello, I'm a 30 year old male. Had protected sex on the 1'st morning. During the 2'nd afternoon started to observe redness (spots) and sore sensation on the head of the penis and foreskin.
Posted Sun, 19 Jan 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 22 minutes later
Brief Answer: Kindly provide more information Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX I would like to gather some more information from you regarding your concern in order to be able to help you better. -Do you have itching in that area? Is the present concern associated with a burning sensation on passing urine? -Are you a married male? If yes, was this marital or extramarital sexual contact? -Any past history of unprotected sexual intercourse? It would be a great help if you can upload pictures of the area of concern for me to be able to have a look. You have an option for uploading the pictures. take care regards
Above answer was peer-reviewed by
 
Follow-up: What does redness and soreness on the head of the penis and foreskin, indicate? 4 minutes later
Hi thanks for the answer: -No itching, mild tingling sensation on the opening. No burning associated with passing urine. -Not a married male. This was a casual encounter -Always engaged in protected sex. Tested for STD's one year ago, got all clear. Will try to get an uploaded picture shortly.
 
 
Answered by Dr. Kakkar S. 21 minutes later
Brief Answer: Candidal posthitis Detailed Answer: Hi. Thanks for the pictures. I would like to keep a possibility of Candidal posthitis. practice gentle cleansing with lukewarm water. Don't use soap, dettol, spirit, betadine etc in that area. Just use plain water. Avoid using soap, dettol, betadine, spirit OR savlon in that area. If i were your treating doctor i would have asked you to apply a topical anti-fungal cream like clotrimazole+beclomethasone cream twice daily for a week. That should be enough. Its a protocol to get yourself tested for HIV, VDRL and undergo pre-test and post-test counselling sessions, in case of high risk sexual behavior like casual sex. The goal is to reduce your risk of acquiring STDs in future through education about safe sexual practices. So i would advice that you visit a testing center and follow up with a dermatologist along with the test reports. take care regards
Above answer was peer-reviewed by
 
Follow-up: What does redness and soreness on the head of the penis and foreskin, indicate? 1 minute later
Also forgot to mention, frequent urge to urinate developed a day after incident. What are the causes? Could this be an allergic reaction to the condom or possibility of STI?
 
 
Answered by Dr. Kakkar S. 18 minutes later
Brief Answer: Allergy possible/candida more likely Detailed Answer: Hi. Their could be an element of Allergy to latex OR in case you had cleansed that area with soap, dettol etc it could be because of irritation to that. Sometimes harsh cleansing with soaps causes irritation and candida might superimpose. Looking at the picture it looks more like a case of candidal infection If i were your treating doctor i would have asked you to apply a topical anti-fungal cream like clotrimazole+beclomethasone cream twice daily for a week. The antifungal would take care of candida and the steroid (Beclomethasone) would help alleviate any Allergy to latex Or irritation to soaps etc. Take care regards
Above answer was peer-reviewed by
 
Follow-up: What does redness and soreness on the head of the penis and foreskin, indicate? 1 minute later
Would this also explain the tingling sensation in the urethral opening of the penis? And can the candida be spread through sexual contact?
 
 
Answered by Dr. Kakkar S. 8 minutes later
Brief Answer: Allergy/Irritation-Soaps/Candida Detailed Answer: Hi. Tingling sensation could be because of use of harsh cleansing with soaps etc. Candida can be transmitted sexually but since in your case it was a protected contact, i would keep that it is your own candida which has proliferated rather than sexually acquired. Candida is normally present in the genital flora bu sometimes body defenses become weak and it can proliferate and cause symptoms. In your case may be harsh cleansing with soaps on the delicate genital mucosa (thus weakening local defense) OR Allergy to condom has allowed it to proliferate. take care
Above answer was peer-reviewed by
 
Follow-up: What does redness and soreness on the head of the penis and foreskin, indicate? 2 minutes later
Ok thanks. Unfortunately, testing center/health care provider not available over the weekend. What is your suggestion till I get checked out by a GP on Monday?
 
 
Answered by Dr. Kakkar S. 7 minutes later
Brief Answer: Use Clotrimazole+Beclomethasone combination Detailed Answer: Hi. -Practice gentle cleansing -You can purchase the cream OTC (Clotrimazole+Beclomethasone), apply twice daily for a week -Can undergo testing next week Take care regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor